Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 23, 2000, 6:23 PM EDT for Madison County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2000, 6:23 PM EDT (22:23 UTC)
- Expired
- May 23, 2000, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Madison County, OH
The radar
The Cincinnati radar (KILN), 64 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
855 WUUS51 KILN 232225 SVRILN OHC097-232315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 623 PM EDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL OHIO... * UNTIL 715 PM EDT... * AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF CHOCKTOU LAKE...OR ABOUT 11 MILES NORTH OF LONDON...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JEFFERSON... CHOCKTOU LAKE... RESACA... PLUMWOOD... GILLIVAN... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. .END/TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:40 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 23, 2:40 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT TUE MAY 23 2000 17Z SFC ANALYSIS INDICATED A WIND SHIFT LINE ALONG THE IN-IL BORDER WITH DRIER AIR BEHIND IT. DECENT CONVERGENCE WAS INDICATED AHEAD OF THE WIND SHIFT LINE RUNNING FROM NR AOH SW INTO SERN IL. ANOTHER CONVERGENCE AREA WAS APPARENT OVR NRN IN ON THE VIS IMAGERY. TEMPS AND DEWPOINTS WERE CLIMBING ACROSS THE OH VLY CREATING MODERATE TO STRONG INSTABILITY. IF STORMS GET GOING ALONG ANY OF THESE CONVERGENT LINES THEY MAY BECOME SVR DUE TO INSTABILITY AND IMPRESSIVE H2 JET AND ASSOCIATED DIVERGENCE. THE WIND SHIFT SHOULD MAKE IT INTO WRN FA TONIGHT BEFORE WASHING OUT. SOMEWHAT DRIER AIR WL PUSH INTO FA BUT DO NOT XPCT SFC DEWPOINTS TO DROP TOO MUCH. HOWEVER...VERY LOW K-INDICES ARE PROGD ACROSS FA. THUS...AFTER THIS EVENINGS ACTIVITY DO NOT XPCT ANY SHRA/TSRA OVERNIGHT. MODELS CONTINUE THEIR TREND OF DIVERGING ON WED. WL GO WITH THE MORE MOIST AND UNSTABLE SCENARIO (AVN/NGM) AND LEAVE THE CHC SHRA/TSRA IN ALL GROUPS. MOS GUIDANCE TEMPS LOOK REASONABLE THROUGH THE PERIOD XPCT FOR BEING A LITTLE TOO HIGH ON WED. DRY CONDITIONS WL RETURN TO FA FOR WED NIGHT THROUGH FRI NIGHT. WARM FRONT PROGD TO RETURN INTO THE OH VLY ON FRI NIGHT. THEN A CDFNT SHOULD SWEEP THROUGH ON SAT BRINGING CHC SHRA/TSRA. .ILN...NONE. WILKINSON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:11 PM EDT | Severe Thunderstorm Warning | ILN | Union | 34 min |
| May 23, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 49 min |
| May 23, 4:46 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 44 min |
| May 23, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 32 min |
| May 23, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 58 min |
| May 23, 5:45 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 60 min |
| May 23, 6:15 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 45 min |
| May 23, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 45 min |
| May 23, 7:14 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 46 min |
| May 23, 7:58 PM EDT | Tornado Warning | ILN | Ross | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.